Dysautonomia (Autonomic Dysfunction) Community
Electrical zaps in head
About This Community:

This patient support community is for discussions relating to Dysautonomia (Autonomic Dysfunction) including: Postural orthostatic tachycardia syndrome (POTS), neurocardiogenic syncope, mitral valve prolapse dysautonomia, pure autonomic failure, autonomic instability and others.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Electrical zaps in head

I have been in a nursing home for almost a yr. in the last three months I have started experiencing  extreme zaps in my head. It started w/ whole body jumps, where it seemed my body from head to toe would jump, no pain I have a pain patch for IC. Since the pain patch was new they removed the patch and the body jumps subsided. I have  (3 days now) recently moved to my sisters home, & for two days I have been having extreme what seems like electrical zings/zaps in my head, no pain, just a few seconds, my head jerks back it seems like my whole body is affected, I c/n there is nothing I do before and its happing through the day but then it's gone, but no pain and I have a seven day pain patch on again, I think its called butane. It's frightening when it occurs I am very weak dizzy even while I am lying down walking just a few feet thoroughly exhausts me, so I am in the bed most of the day.
I was recently dx w/ POTS.
Tags: zaps, head, electrical, POTS, Extremely fatigued
5 Comments Post a Comment
Blank
1045086_tn?1332130022
Do you have MS?  Are you worried that these zaps mean you might have MS?  Your question is a little unusual for this forum.  We'll try to help here but I've also asked the mods to see if your question would be better answered in another forum (pain management? interstitial cystitis? dysautonomia/autonomic dysfunction?)

I'm a little unclear about how long this has been a problem but my first guess is that you are having a repeat of side effects since starting the Butrans pain patch again.  You need to talk to a doctor.  Until then, be sure you don't lay on the body part where the patch is.  That can trap heat and cause faster release (too fast) of the drug into your system.

Please find a doctor now that you are with your sister.  I'm not sure a narcotic pain patch is the best treatment for IC.  Even if it is, once you run out of patches you will need to see a doctor who is willing to prescribe pain relief on a regular basis - before that time really.  It may not take long to become dependent on this type of powerful pain reliever and you could have bigger problems if you don't have a replacement patch.  

IC = Interstitial cystitis
POTS = Postural Orthostatic Tachycardia Syndrome (one of the dysautonomias)
Blank
875426_tn?1325532016
If you already established the source of your neurological symptoms is the pain patch, it's time to completely ditch the patch, I'd say.  If you still have the zaps and other symptoms even while lying down after that, please see a neurologist.

  I have P.O.T.S. and I.C..  My I.C. is mostly well controlled by trying to follow the IC diet and extreme flare-ups I get treated with Elmiron cocktails instilled in my bladder via a tiny straight catheter.  The pills have many unpleasant side effects listed when taking orally, but this method of taking it directly into the bladder is the way I chose to go and I believe, by God's grace, it really can help.  A heating pad can also be of some benefit.

Also, if you have bleeding with your I.C., please have the doctor check you i(if you haven't lately) for anemia with a complete blood count and a complete iron panel, including ferritin and iron saturation percentage, amongst other things.  And it wouldn't hurt to get your B12 and your thyroid function as well as an electrolyte panel.   And have you had your cortisol and aldosterone checked?

Low iron can happen from blood loss, which can make your P.O.T.S. symptoms worse and make you tired.  Low B12 can give you low energy.  The thyroid being off can if hyper cause tachycardia, if hypo, cause low energy.  Your potassium and sodium levels being within normal range are important to your cardiovascular system function, which is why testing your electrolytes would be nice.  And see if your cortisol is low, which can cause low blood pressure and also the aldosterone has to do with blood pressure too.
Blank
612876_tn?1355518095
You need to contact the doctor who prescribes you the pain patch and possibly a neurologist as soon as possible. The URL below gives a pretty comprehensive list of possible side effects from your pain patch, including increased cerebrospinal fluid pressure, which of course can be dangerous. I would take any neurologic symptoms very seriously in light of that, and have yourself examined ASAP.

http://www.drugs.com/sfx/butrans-patch-side-effects.html
Blank
4703993_tn?1379771988
I have these electrical shock sensations as well.  My neurologist said they come from the brain.  In my case I have a Chiari Malformation and the neuro said it comes from that.  I was prescribed Gabapentin, but I don't find it to work so well =/  
Blank
Avatar_f_tn
have noticed a similar situation when withdrawing from Cymbalta.....which is a commonly documented phenomena....any chance you had a change in anti-depressants?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
612876_tn?1355518095
Blank
Heiferly
Columbus, OH
Avatar_m_tn
Blank
Ball123